Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 56, NWS Wichita, KS

May 21, 2005Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 21, 2005, 8:53 PM CDT for Rice County, Kansas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2005, 8:53 PM CDT (01:53 UTC)
Expired
May 21, 2005, 10:00 PM CDT
In force
67 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Rice County, KS

The radar

The Wichita radar (KICT), 104 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2005-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2005-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1381 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
3065 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 220153
SVRICT
KSC159-220300-
/O.NEW.KICT.SV.W.0056.050522T0153Z-050522T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
853 PM CDT SAT MAY 21 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL RICE COUNTY IN CENTRAL KANSAS.

* UNTIL 1000 PM CDT.

* AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR LYONS...OR ABOUT 25 MILES SOUTH OF
  ELLSWORTH...MOVING EAST AT 30 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CHASE...LITTLE RIVER...LYONS

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...
  WINDS UP TO 60 MILES AN HOUR...

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS.

AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE
LIGHTNING IS IN THE AREA.

LAT...LON 3849 9830 3832 9839 3819 9800 3845 9794

$$

LAWSON
2 follow-up statements
000 
WWUS53 KICT 220211
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
911 PM CDT SAT MAY 21 2005

KSC159-220300-
/O.CON.KICT.SV.W.0056.000000T0000Z-050522T0300Z/
RICE KS-
911 PM CDT SAT MAY 21 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL RICE COUNTY
UNTIL 1000 PM CDT...

AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS TO AROUND 60 MPH.  THIS STORM WAS LOCATED 6
MILES SOUTH OF LITTLE RIVER...OR 19 MILES NORTHWEST OF HUTCHINSON...
AND MOVING EAST AT 30 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
RICE COUNTY.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3849 9830 3832 9839 3819 9800 3845 9794

$$

LAWSON
000 
WWUS53 KICT 220226
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
926 PM CDT SAT MAY 21 2005

KSC159-220300-
/O.CON.KICT.SV.W.0056.000000T0000Z-050522T0300Z/
RICE KS-
926 PM CDT SAT MAY 21 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL RICE COUNTY
UNTIL 1000 PM CDT...

AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DAMAGING WINDS TO AROUND 60 MPH.  THIS STORM WAS LOCATED
NEAR LYONS...OR 22 MILES NORTHWEST OF HUTCHINSON...AND MOVING
SOUTHEAST AT 25 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
RICE COUNTY.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND VERY LARGE 
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

LAT...LON 3849 9830 3832 9839 3819 9800 3845 9794

$$

LAWSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 7:34 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 21, 7:34 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
734 PM CDT SAT MAY 21 2005

.UPDATE...
A FEW STORMS HAVE DEVELOPED ALONG A WEAK FRONTAL BOUNDARY IN CENTRAL
KANSAS WHERE CONVECTIVE TEMPERATURES WERE REACHED LATE THIS
AFTERNOON. IT APPEARS AS IF THESE STORMS ARE HAVING A DIFFICULT TIME
ESTABLISHING GOOD UPDRAFTS. IT IS ALSO APPARENT THAT THESE STORMS
ARE LOW PRECIPITATION MAKERS DUE TO WIDE TEMPERATURE/DEWPOINT
SPREADS. IN FACT, WE MADE A FEW CALLS TO SOME OBSERVERS THAT WERE
AFFECTED BY THESE CELLS AND THEY WERE NOT PRODUCING ANY RAIN. IF
THESE STORMS CAN ESTABLISH A GOOD UPDRAFT AS THEY MOVE EAST THEY
COULD PRODUCE SOME DAMAGING WIND GUSTS DUE TO GOOD DIRECTIONAL AND
SPEED SHEAR ACCORDING TO HILLSBORO PROFILER. IF THESE STORMS CAN MAINTAIN
DURING THE NEXT COUPLE OF HOURS. CORFIDI VECTORS COULD TAKE THEM
INTO PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS THIS EVENING WHERE
THE BETTER MOISTURE WILL BE IN PLACE. WE WILL ALSO HAVE TO WATCH
NORTHEAST KANSAS FOR POTENTIAL CONVECTION THIS EVENING, BUT THIS
ENVIRONMENT STILL IS CAPPED.

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT SAT MAY 21 2005/

.DISCUSSION...

CONCERNS TONIGHT ARE PRECIP, IF ANY AND THEN CHANCES MIDWEEK.

THIS EVE-TNGT:
WARM TEMPS ALOFT HAVE LEAD TO A PRETTY SUBSTANTIAL CAPPING INVERSION
ACROSS MOST OF CEN/SRN KS, WITH CAP WEAKEST NORTHEAST OF THE AREA.
LOTS OF MOISTURE/INSTABILITY IN THE LOW LAYERS HAS LEAD TO A RATHER
HUMID AIRMASS IN PLACE ACROSS THE AREA.  BUT WITH CAP HOLDING TIGHT
AND LACK OF ANY SIGNIFICANT FORCING TO HELP DESTABILIZE THINGS, TSRA
CHANCES LOOK TO BE SLIM FOR AREAS SOUTHWEST OF I-135. DO EXPECT
CONVECTION TO GET GOING FURTHER NORTHEAST OF THE AREA IN ERN NEB,
WITH AN MCS PROPAGATING S/SE INTO NORTHEAST KS.  THIS MCS CHANCE
ALSO LOOKS TO STAY NORTHEAST OF THE AREA, POSSIBLY CLIPPING THE
ERN/SERN EDGE OF KS BY MORNING AS MAIN COLD FRONTAL BOUNDARY PUSHES
ACROSS THE AREA, SO WILL KEEP A LOW POP IN AREAS MAINLY EAST OF THE
FLINT HILLS IN CASE CAP WEAKENS ENOUGH FOR ANYTHING TO GET GOING.

SUN-MON:
FRONTAL BOUNDARY SLOWS DOWN OR STALLS OVER SERN KS EARLY SUN.
COULD SEE SOME LINGERING SHRA/TSRA IN SERN KS ALONG THIS BOUNDARY
DURING THE AFTN HOURS, BUT THIS CHANCE WILL QUICKLY END AS BOUNDARY
SAGS A LITTLE FURTHER SOUTH INTO OK. LOTS OF INSTABILITY FOR A SHORT
LIVED SVR CHANCE.

SO WILL END PRECIP CHANCES ACROSS THE AREA SUN EVE INTO MON, AS
WEAK RIDGING MOVES ACROSS THE AREA IN THE NW ZONAL FLOW.

LOTS OF MODEL DIFFERENCES STARTING MON NIGHT AS BOUNDARY BECOMES
QUASI-STATIONARY JUST SOUTH OF THE KS/OK BORDER, WITH UPSLOPE FLOW
NORTH OF THE BOUNDARY LEADING TO SOME KIND OF MCS ACTIVITY IN NW/WRN
KS. GFS TRIES TO BRING SOME OF THIS ACTIVITY INTO CEN KS EARLY TUE,
BUT LOTS OF UNCERTAINTIES IN THIS WITH NAM KEEPING THINGS SW OF THE
AREA. HARD TO GRASP ON ANY ONE SOLUTION, SO WILL KEEP THIS TIME
FRAME DRY FOR NOW.

TUE-THU:
TOUGH FORECAST PERIOD IN THE MID WEEK PERIOD. MED RANGE MODELS IN
FAIRLY GOOD AGREEMENT, WITH ZONAL FLOW IN THE UPPER LEVELS. BUT THE
BIG ISSUE IS THE PLACEMENT OF THE LOW LEVEL MOISTURE AND THERMAL
GRADIENT EXPECTED TO BE ACROSS SRN PORTIONS OF KS.  MODELS SEEM TO
SUGGEST THAT GRADIENT WILL BE ROUGHLY LOCATED ALONG THE KS/OK
BORDER, WHICH WILL LEAD TO NOCTURNAL CONVECTION ALONG OR NORTH OF
THIS BOUNDARY BOTH TUES AND WED NIGHT AS LOW LEVEL JET INCREASES.
SO WILL PLACE 30-35 CHANCE POPS IN SRN SECTIONS OF KANSAS, EACH
NIGHT.  GFS/ECMWF SEEMS TO PUSH THE BOUNDARY FURTHER SOUTH WITH EACH
NIGHTS CONVECTION, SO WILL END POPS FOR THU WITH WEAK RIDGING ACROSS
KS. TEMPS AND CLOUDS WILL BE VERY DEPENDENT ON CLOUDS/MCS ACTIVITY,
SO ADJUSTED MAX TEMPS DOWN SOME TO REFLECT THIS.

FRI-SAT:
END OF THE EXTENDED IS RATHER UNCERTAIN AS MED RANGE MODELS NOT
HANDLING THIS TIME FRAME VERY WELL.  GFS HINTS THAT BOUNDARY MAY
DRIFT BACK NORTH DURING THIS FRAME, LEADING TO MORE NOCTURNAL
CONVECTION.  WILL INSERT A LOW POP FOR FRI NIGHT FOR MAINLY
CONSISTENCY SAKE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    69  84  61  86 /  10  10  10  10
HUTCHINSON      68  83  60  85 /  10  10  10  10
NEWTON          69  82  61  85 /  20  10  10  10
ELDORADO        69  82  61  85 /  20  20  10  10
WINFIELD-KWLD   70  85  61  86 /  10  20  10  10
RUSSELL         65  83  58  86 /  10  10   5  10
GREAT BEND      65  83  58  87 /  10  10  10  10
SALINA          67  82  59  84 /  20  10   5  10
MCPHERSON       68  82  60  84 /  20  10  10  10
COFFEYVILLE     70  84  60  84 /  20  30  10  10
CHANUTE         69  82  60  83 /  30  30  10  10
IOLA            69  81  60  82 /  30  20  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

COX/KETCHAM
Hazardous weather outlook, May 21, 6:59 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
659 PM CDT SAT MAY 21 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-221200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
659 PM CDT SAT MAY 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER CENTRAL KANSAS
MAINLY SOUTHEAST OF A RUSSELL TO LINCOLN LINE DURING THE EARLY
EVENING. A STORM OR TWO MAY BECOME SEVERE AND PRODUCE DAMAGING WIND
GUSTS TO 60 MPH. MORE THUNDERSTORMS ARE FORECAST TO DEVELOP THIS
EVENING IN NORTHEAST KANSAS, THEN EXPAND AND MOVE SOUTH INTO
SOUTHEAST KANSAS LATE THIS EVENING OR SHORTLY AFTER MIDNIGHT. THE
MAIN AREA OF CONCERN WILL BE ALONG OR EAST OF THE FLINT HILLS FROM
SALINA TO INDEPENDENCE. ANY STORMS THAT CAN DEVELOP DURING THE
OVERNIGHT HOURS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS MAY BE ONGOING SUNDAY MORNING, MAINLY SOUTH OF HIGHWAY
400.  THE THREAT OF THUNDERSTORMS WILL PERSIST ALL DAY ALONG THE
KANSAS OKLAHOMA BORDER.  THE STORMS COULD BE SEVERE ALONG THE
OKLAHOMA BORDER IN THE AFTERNOON.

THE WEATHER PATTERN FOR TUESDAY THROUGH THURSDAY SUGGESTS SOME
POSSIBILITY OF THUNDERSTORMS VIRTUALLY EVERY NIGHT.  WARM AIR AND
MOISTURE RETURNING NORTH WILL RESULT IN A STATIONARY FRONT SOMEWHERE
ACROSS THE PLAINS DURING THE WEEK.  THUNDERSTORMS WILL LIKELY
DEVELOP AND TRACK ALONG THIS FRONT DURING THE EVENING AND OVERNIGHT
HOURS. AT THIS POINT, THERE APPEARS TO BE A SLIGHTLY BETTER CHANCE
OF THUNDERSTORMS ON WEDNESDAY.  WHILE SEVERE WEATHER IS LIKELY
SOMETIME DURING THE WEEK, IT IS DIFFICULT TO DELINEATE THE THREAT,
AREAS OR TIMING AT THIS POINT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT EAST OF A LINE
FROM SALINA TO CHANUTE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

HOWERTON/KETCHAM/COX

In the hours before

Special weather statement, May 21, 7:01 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
701 PM CDT SAT MAY 21 2005

KSZ048-220030-
ELLSWORTH-
701 PM CDT SAT MAY 21 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH COUNTY...

AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF ELLSWORTH...AND MOVING
SOUTHEAST AT 30 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

/LAWSON
Special weather statement, May 21, 7:22 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
722 PM CDT SAT MAY 21 2005

KSZ048-220045-
ELLSWORTH-
722 PM CDT SAT MAY 21 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH COUNTY...

AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF LORRAINE...OR 8 MILES SOUTHWEST
OF ELLSWORTH...AND MOVING SOUTHEAST AT 30 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

/LAWSON
Special weather statement, May 21, 7:49 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
749 PM CDT SAT MAY 21 2005

KSZ048-050-220115-
ELLSWORTH-RICE-
749 PM CDT SAT MAY 21 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH AND RICE COUNTIES...

AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GENESEO...OR 15 MILES SOUTH OF ELLSWORTH...
AND MOVING SOUTHEAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

/LAWSON
Local storm report, May 21, 8:23 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
823 PM CDT SAT MAY 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     HAIL             5 SSW FREDERICK         38.45N 98.31W
05/21/2005  1.00 INCH        RICE               KS   TRAINED SPOTTER

            OBSERVER REPORTED MOSTLY DIME SIZE, BUT A FEW QUARTERS
            OBSERVED.

&&

BRW
Local storm report, May 21, 8:25 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
825 PM CDT SAT MAY 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             5 N CHASE               38.43N 98.35W
05/21/2005  1.00 INCH        RICE               KS   LAW ENFORCEMENT

&&

BRW
Special weather statement, May 21, 8:48 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CDT SAT MAY 21 2005

KSZ050-220215-
RICE-
848 PM CDT SAT MAY 21 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RICE COUNTY...

AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHASE...OR 25 MILES SOUTH OF ELLSWORTH...AND
MOVING EAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:09 PM CDTSevere Thunderstorm WarningICTRice30 min
May 21, 9:42 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice26 min
May 21, 9:59 PM CDTSevere Thunderstorm WarningICTRice31 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.